Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 58, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 2, 2013, 8:42 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 8:42 PM EDT (00:42 UTC)
- Expired
- Sep 2, 2013, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 9:10 PM EDT | FLASH FLOOD | Grafton, WV | ONE FOOT OF WATER OVER MONROE ST. |
| Sep 2, 9:15 PM EDT | FLASH FLOOD | 2 Wnw Grafton, WV | OTTER CREEK OUT OF ITS BANKS AND FLOWING ACROSS ROUTE 50 IN THE PRUNYTOWN AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
485
WGUS51 KRLX 030042
FFWRLX
WVC033-091-030345-
/O.NEW.KRLX.FF.W.0058.130903T0042Z-130903T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HARRISON COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
* UNTIL 1145 PM EDT
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN...1.5 TO 2 INCHES IN AN HOUR...FROM A THUNDERSTORM
NEAR BRIDGEPORT...OR 9 MILES NORTHEAST OF CLARKSBURG...MOVING EAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEADLAND...ROSEMONT...MCGEE...FLEMINGTON...TYGART LAKE STATE
PARK...KNOTTSVILLE AND THORNTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LAUREL
RUN...THOMAS FORK...WEST FORK RIVER...MUDLICK RUN...SMITH
RUN...BEARDS RUN...BARNETT RUN AND SIMPSON CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3929 7991 3930 7994 3927 7997 3926 8012
3928 8027 3943 8025 3940 8020 3941 8011
3939 8008 3940 8004 3946 7994 3944 7989
3930 7989
$$
162 follow-up statements
481
WGUS71 KRLX 030127
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EDT MON SEP 2 2013
WVC033-091-030345-
/O.CON.KRLX.FF.W.0058.000000T0000Z-130903T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
927 PM EDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
TAYLOR AND EAST CENTRAL HARRISON COUNTIES...
AT 920 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE FLASH FLOOD WARNING HAS MOVED OUT OF THE AREA...AND
RAINFALL HAS ENDED. HOWEVER...FLOODED CREEKS AND STREAMS MAY STILL
TAKE ANOTHER HOUR OR TWO TO SUBSIDE. ADDITIONAL WEAKER SHOWERS ARE
STILL POSSIBLE TONIGHT AS A COLD FRONT PUSHES THROUGH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYGART
LAKE STATE PARK...KNOTTSVILLE AND THORNTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LAUREL
RUN...THOMAS FORK...MUDLICK RUN...SMITH RUN...BEARDS RUN...BARNETT
RUN AND SIMPSON CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3929 7991 3930 7994 3927 7997 3926 8012
3928 8027 3943 8025 3940 8020 3941 8011
3939 8008 3940 8004 3946 7994 3944 7989
3930 7989
$$
16847
WGUS71 KRLX 030244
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EDT MON SEP 2 2013
WVC033-091-030252-
/O.CAN.KRLX.FF.W.0058.000000T0000Z-130903T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
1044 PM EDT MON SEP 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TAYLOR AND EAST
CENTRAL HARRISON COUNTIES...
THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A BRIEF
SHOWER OR THUNDERSHOWER IS STILL POSSIBLE TONIGHT AS A COLD FRONT
MOVES THROUGH...BUT STREAMS AND CREEKS SHOULD REMAIN INSIDE THEIR
BANKS.
DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. TURN AROUND DON'T DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3929 7991 3930 7994 3927 7997 3926 8012
3928 8027 3943 8025 3940 8020 3941 8011
3939 8008 3940 8004 3946 7994 3944 7989
3930 7989
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 7:44 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 2, 7:44 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 744 PM EDT MON SEP 2 2013 .SYNOPSIS... COLD FRONT CROSSES TONIGHT AND EARLY TUESDAY. COOLER AND DRIER AIRMASS TAKES CONTROL FOR THE SHORT WORK WEEK. HIGH PRESSURE HANGS ON INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... WAS A BIT FASTER LOWERING POPS AND REMOVING THUNDER. BUT HAVE TO BE CAREFUL. LEFT THE CHANCE OF SHOWERS UNTIL THE FRONT ITSELF PASSES. AT 23Z FRONT PASSING ZZV BUT STILL WEST OF ATHENS. FIGURING THE FRONT NEAR CRW AROUND 06Z TO 07Z. HAD A SMALL CLUSTER OF SHOWERS/STORMS ANCHOR OVER THE MOUNTAINS OF BUCHANAN COUNTY VIRGINIA PROMPTING US TO POST A FLASH FLOOD WARNING IN THAT STEEP TERRAIN. ALSO HAD ONE STORM PULSE UP IN NORTHERN PUTNAM COUNTY EAST OF BUFFALO TO PROMPT A SEVERE THUNDERSTORM WARNING. NO REPORTS HAVE BEEN RECEIVED AT THIS WRITING. HARD TO FIGURE THE PREDAWN HOURS...IN TERMS OF CLOUD HEIGHTS VERSUS GROUND FOG. WENT A BIT MORE TOWARD LOW STRATUS AND NOT AS WIDESPREAD OF THE GROUND BASED FOG. THE LOW LEVEL FLOW MAY INCREASE BY PREDAWN. CAN SEE THE SCENARIO IN WHICH FOG TRIES TO FORM IN WAKE OF FRONT BUT THEN BECOMES MORE LOWER CLOUDS BY 12Z TUESDAY. LOOKING FORWARD TO THE LOWERING DEW POINTS ON TUESDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... NICE WEATHER FOR THE MOST PART IN THE SHORT-TERM PERIOD. AREA REMAINS UNDER GENERAL NW FLOW ALOFT AS ELONGATED SFC HIGH PRESSURE PUSHES IN...CENTERED ROUGHLY OVER MID-OHIO RIVER VALLEY. SKIES WILL BE MOSTLY SUNNY FOR ALL WITH TEMPS IN THE UPPER 70S/NEAR 80 FOR THE LOWLANDS...WITH LIGHT WINDS. PREVIOUS FCST HAD GOOD HANDLE ON EXPECTED TEMPS WITH JUST A TWEAK HERE AND THERE PER LATEST GUIDANCE. WEDNESDAY NIGHT WILL CONTINUE TRANQUIL...WITH MINS DOWN INTO THE MID/UPPER 50S LOWLANDS. WITH A MOSTLY CLEAR SKY AND LIGHT WINDS...EXPECT THE USUAL RIVER VALLEY FOG LATE OVERNIGHT INTO EARLY THU MORNING. THURSDAY...OVERALL IT SHOULD BE A RELATIVELY NICE DAY AGAIN. HOWEVER...THINGS NOT QUITE SO CLEAR WITH REGARD TO THE FORECAST REMAINING COMPLETELY DRY. LATEST GUIDANCE DIFFERING WITH THE HANDLING OF THE APPROACHING COLD FRONT TO THE NORTHWEST. CONSENSUS OF GUIDANCE DRAGS THE FRONT ACROSS THE AREA ON THURSDAY WITH ONLY SOME CLOUDS. LATEST NAM12 HOWEVER DEPICTS A BIT MORE MOISTURE DEPTH BETWEEN AROUND 750MB AND 925MB WITH PWATS BACK UP AROUND 1.25+. ALSO WITH THE NAM COMES FAIRLY DECENT SFC CONVERGENCE ALONG THE FRONT AS IT PUSHES SOUTHWARD AND DECENT MOISTURE TRANSPORT OUT AHEAD OF IT...PARTICULARLY ACROSS THE NORTH/NE ZONES. BIG QUESTION IT APPEARS IS THE SUBSIDENCE INVERSION PROGGED TO BE IN PLACE OVER THE AREA THURSDAY AFTERNOON. GFS IS MUCH MORE BULLISH ON THE STABLE LAYER ABOVE 750MB WHICH WOULD EFFECTIVELY KILL ANY PRECIP CHANCES. LATEST NAM NOT QUITE AS IMPRESSIVE WITH THIS STABLE LAYER. CAN/T REALLY GET A FEEL FOR ANY TRENDS HOWEVER AT AND BEYOND 18Z THU WITH REGARD TO THE NAM AS THAT TIME FRAME IS JUST COMING INTO THE PICTURE OPERATIONALLY. ELECTED TO GO AHEAD AND KEEP THE FORECAST DRY FOR NOW AND ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK. INHERITED MAX TEMPS JUST A FEW DEGREES WARMER INTO THE LOWER 80S LOWLANDS ON TRACK. THURSDAY NIGHT HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTH WITH GRADUALLY CLEARING SKIES BY LATE THU NIGHT/EARLY FRIDAY MORNING. MIN TEMPS AGAIN IN THE MID/UPPER 50S STILL LOOK GOOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A CONTINUED QUIET EXTENDED PERIOD IS EXPECTED FOR THE AREA WITH A NICE WEEKEND IN STORE. AS HAS BEEN THE CASE RECENTLY...THE AREA REMAINS UNDER A GENERAL NORTHWEST FLOW ALOFT DURING THE PERIOD WITH SFC HIGH PRESSURE MOVING ACROSS FROM NW TO SE SIMULTANEOUSLY. MAX TEMPS ON FRIDAY IN THE UPPER 70S/NEAR 80 LOWLANDS WILL SLOWLY WARM TOWARDS THE MID 80S BY SUNDAY AND MONDAY. EXTENDED NWP OUTPUT BEGINS TO DIVERGE A BIT WITH RESPECT TO HANDLING THE UPPER HIGH ACROSS THE INTERMOUNTAIN WEST BY SUNDAY...WITH THE EC KEEPING IT WEST WHILE THE OP GFS TRIED TO EXPAND IT FURTHER EAST TOWARDS THE MID-MISS VALLEY. GEFS MEAN/MEMBERS SUPPORT THE FURTHER-WEST SOLUTION AND THUS WILL LEAN THE SUN-MON PERIOD FORECAST IN THIS DIRECTION. AS SUCH...STILL APPEARS A COLD FRONT WILL APPROACH THE NORTHERN ZONES BY SUNDAY AND WITH A FAIRLY DECENT AMOUNT OF LLVL MOISTURE AT BOTH 700MB AND 850MB ACROSS THE NORTH...WENT AHEAD AND INSERTED SLIGHT CHANCE POPS FOR ROUGHLY THE NORTHERN THIRD OF THE AREA SUNDAY AFTERNOON. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... WE KNOW IT ENDS WELL...BETWEEN 18Z TUESDAY TO 00Z WEDNESDAY AS THE 2 TO 4 THSD FT CU AND STRATOCUMULUS WILL BE LIFTING AND THINNING AS SURFACE DEW POINTS LOWER AND VSBY UNRESTRICTED. HOWEVER...IT IS THE TRANSITION IN WAKE OF THE COLD FRONT THAT IS HARD TO FIGURE FOR LATE TONIGHT INTO 12Z TUESDAY. THE PREFRONTAL CONVECTION WILL MOVE THROUGH THE WEST VIRGINIA AND SOUTHWEST VIRGINIA OVERNIGHT WITH A LINGERING LIGHT SHOWER STILL POSSIBLE OVER THE MOUNTAINS AT 12Z. HARD TO DETERMINE IF LOW STRATUS WILL BECOME DOMINANT RATHER THAN SURFACE BASED FOG IN THE WAKE OF THE FRONT. WAS LEANING MORE TOWARD THE STRATUS AND A BIT LESS ON THE COVERAGE OF SURFACE BASED FOG OVERNIGHT. THERE EVEN COULD BE FOG AND SCUD IN WAKE OF THE FRONTAL SHOWERS...THEN TRY TO IMPROVE BEFORE DAWN AND 12Z...AS LOW LEVEL FLOW INCREASES FROM THE NORTHWEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: AFTER THE FRONTAL PASSAGE...THE COVERAGE OF LOW STATUS CLOUDS VERSUS SURFACE BASED FOG WILL LIKELY VARY FROM THE DETERMINISTIC TAFS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 09/03/13 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY M M M M M H H H H L L L HTS CONSISTENCY M H H M M M H H H H L L BKW CONSISTENCY H M M M M M M M H H H H EKN CONSISTENCY M M M M H H H H H H H H PKB CONSISTENCY M M M M M M L L L L L L CKB CONSISTENCY M M M M M M M H H L L L AFTER 00Z WEDNESDAY... IFR IN FOG POSSIBLE WEDNESDAY MORNING IN THE COOLER AIR. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/50 NEAR TERM...KTB SHORT TERM...50 LONG TERM...26 AVIATION...ARJ
Hazardous weather outlook, Sep 2, 1:06 PM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 106 PM EDT MON SEP 2 2013 OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-039-040-031715- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 106 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027- 033>038-046-047-031715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 106 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 7:33 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 4 SSW VANSANT 37.18N 82.12W
09/02/2013 BUCHANAN VA PUBLIC
TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES
NEAR LEEMASTER... VA. WATER OVER RTE 612 IN SEVERAL
PLACES
&&
EVENT NUMBER RLX1300908
ARBLocal storm report, Sep 2, 7:36 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
736 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 4 SSW VANSANT 37.18N 82.12W
09/02/2013 BUCHANAN VA PUBLIC
TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES
NEAR LEEMASTER... VA. WATER OVER RTE 619 IN SEVERAL
PLACES
&&
CORRECTED REMARKS
EVENT NUMBER RLX1300908
ARBSpecial weather statement, Sep 2, 8:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON SEP 2 2013
WVZ006-014-015-030030-
CABELL WV-KANAWHA WV-PUTNAM WV-
801 PM EDT MON SEP 2 2013
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT EAST CENTRAL
CABELL...SOUTHERN PUTNAM AND WEST CENTRAL KANAWHA COUNTIES...
AT 756 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
NEAR HURRICANE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR ST. ALBANS AROUND 825 PM AND INSTITUTE
AROUND 830 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
30 AND 57 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3848 8208 3844 8163 3822 8171 3826 8181
3831 8181 3832 8183 3831 8189 3833 8192
3831 8195 3834 8204 3837 8205 3837 8208
3839 8210
16Special weather statement, Sep 2, 8:08 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT MON SEP 2 2013
WVZ031-032-040-030045-
BARBOUR WV-HARRISON WV-TAYLOR WV-
808 PM EDT MON SEP 2 2013
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHERN
BARBOUR...NORTHERN HARRISON AND TAYLOR COUNTIES...
AT 805 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS LOCATED NEAR
MEADOWBROOK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR MEADLAND AROUND 815 PM...MCGEE AROUND
820 PM...GRAFTON AROUND 830 PM...KNOTTSVILLE AROUND 835 PM AND
THORNTON AROUND 840 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
117 AND 129.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN
MILE MARKERS 67 AND 82 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3921 7981 3926 8057 3947 8049 3944 8028
3940 8020 3941 8011 3939 8009 3946 7993
3944 7989 3931 7989 3929 7986 3925 7984
3923 7980
16Local storm report, Sep 2, 8:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 4 SW VANSANT 37.19N 82.14W
09/02/2013 BUCHANAN VA 911 CALL CENTER
WATER AROUND MOBILE HOME NEAR WAR FORK.
&&
EVENT NUMBER RLX1300909
ARBSpecial weather statement, Sep 2, 8:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT MON SEP 2 2013
WVZ013>015-030130-
KANAWHA WV-LINCOLN WV-PUTNAM WV-
834 PM EDT MON SEP 2 2013
...REPETITIVE THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL
KANAWHA...NORTHEASTERN LINCOLN AND SOUTHERN PUTNAM COUNTIES...
AT 829 PM EDT...REPETITIVE THUNDERSTORMS HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM MILTON TO ST. ALBANS TO COAL FORK...MOVING EAST AT
25 MPH.
SEVERAL DOSES OF HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR DUNBAR AROUND 840 PM...DUNBAR...AND
CHARLESTON AROUND 845 PM...POND GAP AROUND 850 PM...TEAYS VALLEY
AROUND 855 PM...CHARLESTON AROUND 900 PM AND NITRO AROUND 905 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 88 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 66 AND 80.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3848 8202 3845 8158 3842 8127 3839 8126
3837 8125 3826 8128 3821 8134 3824 8168
3828 8208
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:01 PM EDT | Special Weather Statement | RLX | Putnam | 29 min |
| Sep 2, 8:08 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 37 min |
| Sep 2, 8:34 PM EDT | Special Weather Statement | RLX | Kanawha | 56 min |
| Sep 2, 9:22 PM EDT | Special Weather Statement | RLX | Barbour | 23 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.